MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when inserting an intraocular lens (iol) into the patient's eye the capsular bag was unstable.The iol was cut out, removed during the same procedure and the surgery was completed successfully using a non-johnson & johnson replacement lens.Reportedly, the incision was enlarged, however, the patient is doing well.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: age/date of birth: (b)(6).Sex/gender: female.Device available for evaluation; returned to manufacturer on: 6/11/2019.Reporter (b)(6), health professional; occupation: physician.Device evaluation: the lens was observed under microscope and it was torn in the middle and with a haptic detached and missing.This condition is related to the removal process.Complaint is related to a patient condition and not to the lens.Complaint could not be verified.A product quality deficiency was not identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed one other complaint was received under this production order; however, is not related to this complaint as it is related to debris/particle code.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8656853
Report Number2648035-2019-00611
Device Sequence Number16719034
Product Code HQL
UDI-Device Identifier05050474531833
UDI-Public(01)05050474531833(17)220720
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer06/05/2019
10/25/2020
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/28/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Date Report Sent to FDA01/01/2005